Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 19, 2011, 9:36 PM CDT for Lincoln County, Kansas. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 19, 2011, 9:36 PM CDT (02:36 UTC)
- Expired
- May 23, 2011, 3:18 PM CDT
- In force
- 4 days
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek (KS) at Barnard (BRNK1).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23.3 ft
- Major stage
- 24.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
710
WGUS43 KICT 200236
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT THU MAY 19 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-201636-
/O.NEW.KICT.FL.W.0001.110520T0236Z-110521T0949Z/
/BRNK1.1.ER.000000T0000Z.110520T0600Z.110520T1549Z.NO/
936 PM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE SALT CREEK AT BARNARD.
* UNTIL LATE FRIDAY NIGHT.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 22.6
FEET EARLY FRIDAY MORNING.
* IMPACT...AT 23.3 FEET...FLOODING OF LOW LYING AND AGRICULTURAL AREAS
WILL OCCUR.
&&
FLD OBSERVED FORECAST 6 PM
LOCATION STG STG DAY TIME FRI SAT SUN
BARNARD 21.0 19.1 THU 7 PM 19.6 10.2 4.8
$$10 follow-up statements
688
WGUS83 KICT 200858
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
358 AM CDT FRI MAY 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-202258-
/O.EXT.KICT.FL.W.0001.000000T0000Z-110522T0100Z/
/BRNK1.1.ER.110520T1125Z.110520T1200Z.110521T0700Z.NR/
358 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 3:00 AM FRIDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 22.9 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 23.3 FEET...FLOODING OF LOW LYING AND AGRICULTURAL AREAS
WILL OCCUR.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SAT SUN MON
BARNARD 21.0 9.6 FRI 03 AM 20.0 11.5 4.6
$$
bk814
WGUS83 KICT 201420
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
920 AM CDT FRI MAY 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-210420-
/O.EXT.KICT.FL.W.0001.000000T0000Z-110522T0148Z/
/BRNK1.1.ER.110520T1628Z.110520T1800Z.110521T0748Z.NO/
920 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 7:00 AM FRIDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 22.8 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 23.3 FEET...FLOODING OF LOW LYING AND AGRICULTURAL AREAS
WILL OCCUR.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SAT SUN MON
BARNARD 21.0 15.8 FRI 07 AM 20.3 11.6 5.1
$$742
WGUS83 KICT 202000
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT FRI MAY 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-211000-
/O.EXT.KICT.FL.W.0001.000000T0000Z-110522T0705Z/
/BRNK1.1.ER.110520T2027Z.110521T0000Z.110521T1305Z.NO/
300 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 1:30 PM FRIDAY THE STAGE WAS 20.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 22.8 FEET BY THIS EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 23.3 FEET...FLOODING OF LOW LYING AND AGRICULTURAL AREAS
WILL OCCUR.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SAT SUN MON
BARNARD 21.0 20.0 FRI 01 PM 21.2 12.6 5.9
$$756
WGUS83 KICT 210252
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT FRI MAY 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-211652-
/O.EXT.KICT.FL.W.0001.000000T0000Z-110522T0840Z/
/BRNK1.1.ER.110520T2352Z.110521T0600Z.110521T1440Z.NO/
952 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 8:30 PM FRIDAY THE STAGE WAS 21.7 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.9 FEET BY
EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
SATURDAY MORNING.
* IMPACT...AT 21.0 FEET...FLOODING OF CULTIVATED LAND CAN BE
EXPECTED...MORE SO ON THE EAST BANK.
&&
FLD OBSERVED FORECAST 6 PM
LOCATION STG STG DAY TIME SAT SUN MON
BARNARD 21.0 21.7 FRI 08 PM 16.9 7.4 4.4
$$819
WGUS83 KICT 211304
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
804 AM CDT SAT MAY 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-220304-
/O.EXT.KICT.FL.W.0001.000000T0000Z-110523T0000Z/
/BRNK1.1.ER.110520T2352Z.110521T1800Z.110522T0600Z.NO/
804 AM CDT SAT MAY 21 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 7:00 AM SATURDAY THE STAGE WAS 22.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 22.8 FEET
BY THIS AFTERNOON THEN FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT 23.3 FEET...FLOODING OF LOW LYING AND AGRICULTURAL
AREAS WILL OCCUR.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SUN MON TUE
BARNARD 21.0 22.6 SAT 7 AM 16.6 7.6 4.4
$$470
WGUS83 KICT 220239
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT SAT MAY 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-221639-
/O.EXT.KICT.FL.W.0001.000000T0000Z-110523T0400Z/
/BRNK1.1.ER.110520T2352Z.110521T2045Z.110522T1000Z.NO/
939 PM CDT SAT MAY 21 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 8:37 PM SATURDAY THE STAGE WAS 22.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY SUNDAY MORNING.
* IMPACT...AT 23.3 FEET...FLOODING OF LOW LYING AND AGRICULTURAL AREAS
WILL OCCUR.
&&
FLD OBSERVED FORECAST 6 PM
LOCATION STG STG DAY TIME SUN MON TUE
BARNARD 21.0 22.5 SAT 09 PM 15.2 5.4 4.2
$$423
WGUS83 KICT 221507
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1007 AM CDT SUN MAY 22 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-230507-
/O.EXT.KICT.FL.W.0001.000000T0000Z-110524T0016Z/
/BRNK1.1.ER.110520T2352Z.110521T2045Z.110523T0616Z.NO/
1007 AM CDT SUN MAY 22 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 7:00 AM SUNDAY THE STAGE WAS 22.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY MONDAY MORNING.
* IMPACT...AT 21 FEET...FLOODING OF CULTIVATED LAND CAN BE
EXPECTED...MORE SO ON THE EAST BANK.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME MON TUE WED
BARNARD 21.0 22.2 SUN 7 AM 18.9 4.5 4.2
$$307
WGUS83 KICT 230332
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1032 PM CDT SUN MAY 22 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-231732-
/O.EXT.KICT.FL.W.0001.000000T0000Z-110524T0056Z/
/BRNK1.1.ER.110520T2352Z.110521T2045Z.110523T0656Z.NO/
1032 PM CDT SUN MAY 22 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 8:30 PM SUNDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY MONDAY MORNING.
* IMPACT...AT 21.0 FEET...FLOODING OF CULTIVATED LAND CAN BE
EXPECTED...MORE SO ON THE EAST BANK.
&&
FLD OBSERVED FORECAST 6 PM
LOCATION STG STG DAY TIME MON TUE WED
BARNARD 21.0 22.0 SUN 08 PM 7.4 4.3 4.2
$$570
WGUS83 KICT 231425
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 AM CDT MON MAY 23 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-240425-
/O.EXT.KICT.FL.W.0001.000000T0000Z-110524T0723Z/
/BRNK1.1.ER.110520T2352Z.110521T2045Z.110523T1323Z.NO/
925 AM CDT MON MAY 23 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 7:00 AM MONDAY THE STAGE WAS 21.1 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON. THEN IT WILL FURTHER FALL BELOW ACTION STAGE OF 19
FEET LATE TONIGHT.
* IMPACT...AT 21.0 FEET...FLOODING OF CULTIVATED LAND CAN BE
EXPECTED...MORE SO ON THE EAST BANK.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME TUE WED THU
BARNARD 21.0 21.1 MON 07 AM 15.9 4.2 4.1
$$696
WGUS83 KICT 232018
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT MON MAY 23 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-232048-
/O.CAN.KICT.FL.W.0001.000000T0000Z-110524T0723Z/
/BRNK1.1.ER.110520T2352Z.110521T2045Z.110523T1238Z.NO/
318 PM CDT MON MAY 23 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SALT CREEK AT BARNARD.
* AT 2:25 PM MONDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FELL BELOW FLOOD STAGE AT 8 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.0 FEET BY TUESDAY
MORNING.
* IMPACT...AT 21.0 FEET...FLOODING OF CULTIVATED LAND CAN BE
EXPECTED...MORE SO ON THE EAST BANK.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME TUE WED THU
BARNARD 21.0 20.4 MON 02 PM 13.0 5.8 4.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 19, 7:15 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 19, 7:15 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 715 PM CDT THU MAY 19 2011 .UPDATE... .SHORT TERM... TONIGHT: GREATEST SVR POTENTIAL IS SHIFTING N/NE FOCUSING ON NC KS WHERE MLCAPES OF 500-1000J/KG RESIDE. HOWEVER...SLIGHTLY GREATER MLCAPES ~1,500 J/KG EXIST OVER WC/CNTRL KS. TRENDS OVER PAST 3 HRS HAS DECREASED SO FOR NOW WOULD EXPECT TOR #309 TO EXPIRE CLOSE TO SCHEDULE. HAVE REALIGNED POPS OBVIOUSLY REFLECT MOST RECENT DOPPLER TRENDS WITH GREATEST POPS (50-70%) SITUATED OVER CNTRL & SC KS (THE LATTER CASE WHERE ANOTHER ROUND OF TSRA COVERING MOST OF CNTRL/SRN OK WILL SPREADN/NE LATER THIS EVENING. REST OF FORECAST KEPT INTACT FOR TIME BEING. && .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU PRIMARY FOCUS IS ON TSRA POTENTIAL...ESPECIALLY OVER CNTRL & SC KS WHERE TOR #309 REMAINS IN EFFECT TIL 02Z. PER DOPPLER TRENDS +TSRA HAVE SHIFTED N/NE OVER CNTRL/NC KS & AS SUCH HAVE ASSIGNED "TSRA" TO KRSL & KSLN FOR 1ST 3-4 HOURS OF FORECAST. EXPECT DRY LINE TO RESIDE W AS NIGHT PROGRESSES...HOWEVER TSRA SHOULD VENTURE SLOWLY E TOWARD SE KS EARLY FRI MORNING. CONFIDENCE LACKING AS TO EWD EXTENT OF TSRA AS SUCH "VCTS" IS ASSIGNED TO KCNU TAF THRU 20/12Z. A 2ND FOCUS IS ON CIGS THAT MAY FLIRT WITH IFR CATEGORY. SUCH CIGS CERTAINLY TO BE EXPECTED IN VICINITY OF TSRA WHERE 2-4SM VSBYS ARE LIKELY. LIMITED IMPROVEMENT EXPECTED FOR THE 20/12Z-20/18Z PERIOD AS BROAD...RICH LWR-DECK MOISTURE WILL KEEP MOST TERMINALS IN NO GREATER THAN MVFR CIG STATUS. && .PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 19 2011/ DISCUSSION... THE FORECAST HIGHLIGHTS CONTINUE TO FOCUS ON THE SEVERE THUNDERSTORM POTENTIAL THROUGH FRIDAY FOLLOWED BY CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. AN H3 JET ROUNDING THE BASE OF A MID/UPPER TROUGH OVER THE CENTRAL ROCKIES WILL HELP TO SHARPEN A DRYLINE OVER THE WESTERN PERIPHERY OF THE FORECAST AREA THIS AFTERNOON/EVENING PROVIDING A FOCUS FOR DEEP MOIST CONVECTION/SEVERE THUNDERSTORMS INCLUDING SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES THROUGH THE EVENING HOURS. THIS ACTIVITY WILL DRIFT NORTH AND EASTWARD THROUGH THE NIGHT WITH SUFFICIENT BUOYANCY TO SUPPORT A CONTINUED RISK OF LARGE HAIL/DAMAGING WINDS. THE MID/UPPER TROUGH OVER THE ROCKIES WILL MOVE LITTLE THROUGH FRIDAY WITH ANOTHER ROUND OF SEVERE THUNDERSTORMS POSSIBLE ALONG THE DRYLINE ON FRIDAY AFTERNOON. THUNDERSTORMS MAY BE ONGOING EARLY IN THE PERIOD GIVEN WEAK CINH LEADING TO A LOW CONFIDENCE FORECAST FOR FRIDAY AFTERNOON...BUT GIVEN CONTINUED LARGE-SCALE FORCING FOR ASCENT/DIFFLUENT MID-UPPER FLOW DOWNSTREAM OF MID/UPPER TROUGH WILL MAINTAIN MID POPS THROUGH THE PERIOD. SATURDAY-SUNDAY...THE MID/UPPER TROUGH IS PROGGED TO TRANSLATE EAST-NORTHEAST AND EMERGE OVER THE NORTHERN PLAINS STATES ON SATURDAY. LARGE-SCALE FORCING FOR SUBSIDENCE IS EXPECTED TO OVERSPREAD MUCH OF KANSAS LIMITING THE AMOUNT OF DEEP MOIST CONVECTION...HOWEVER THE GFS/NAM BOTH INDICATE A MODEST AMOUNT OF INSTABILITY ACROSS MUCH OF THE FORECAST AREA WEIGHTED IN THE EAST. WILL MAINTAIN LOW POPS GIVEN THE UNCERTAINTY...HOWEVER WITH MARGINAL DEEP LAYER SHEAR THE SEVERE POTENTIAL APPEARS TO BE LIMITED AT THIS TIME. ANOTHER SURGE OF LOW LEVEL MOISTURE IS PROGGED ON SUNDAY AS A SHORTWAVE TROUGH DIGS INTO THE SOUTHWEST AND LOW PRESSURE AT THE SURFACE DEEPENS OVER THE HIGH PLAINS OF SOUTHWEST KANSAS. MONDAY-THURSDAY...SEVERE THUNDERSTORM CHANCES ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS EJECT OUT OF THE SOUTHWEST ACROSS THE PLAINS STATES. A STRONG COLD FRONT WILL ARRIVE LATE TUESDAY/EARLY WEDNESDAY BRINGING A DRIER/CONTINENTAL AIRMASS TO THE REGION AND DIMINISHING CHANCES FOR DEEP MOIST CONVECTION. TEMPERATURES ARE EXPECTED TO BEGIN TO MODERATE TOWARDS THE END OF THE PERIOD AS A MID/UPPER RIDGE RETURNS TO THE ROCKIES. MWM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WITH SOUTHEAST FLOW AT THE SURFACE HAVE A CLASSIC UPSLOPE SITUATION. ABUNDANT LOW LEVEL MOISTURE IS RESULTING IN IFR CONDITIONS AT THE KRSL AND KSLN TAF SITES...THEN MVFR CONDITIONS ELSWEHERE. DO NOT EXPECT MUCH IMPROVEMENT THROUGH THE AFTERNOON. TO THE WEST A SURFACE DRYLINE IS SETTING UP BETWEEN GREAT BEND AND DODGE CITY THEN SOUTHWARD ALONG THE TEXAS/OKLAHOMA BORDER. THIS WILL BE THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. STORMS SHOULD MOVE INTO THE KRSL AND KHUT AREAS BY 2200Z THEN INTO KICT AND KSLN BY 0000Z. A FEW OF THESE STORMS COULD BE SEVERE UNTIL ABOUT 0300Z. THE AREA OF STORMS WILL MOVE TO THE NORTHEAST AND INTO THE KCNU BY 0400Z. THUNDERSTORM CHANCES WILL DIMINISH IN SOUTH CENTRAL KANSAS AFTER MIDNIGHT WITH IFR CONDITIONS REFORMING OVER MOST OF THE AREA AFTER 0900Z. /ELDER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 79 62 83 / 70 60 50 20 HUTCHINSON 66 79 60 83 / 60 60 50 20 NEWTON 66 79 62 83 / 70 60 50 20 ELDORADO 67 78 63 82 / 70 60 60 20 WINFIELD-KWLD 68 79 63 83 / 50 60 50 20 RUSSELL 62 79 56 82 / 60 60 50 10 GREAT BEND 63 80 56 83 / 50 60 50 10 SALINA 66 79 61 83 / 80 60 50 20 MCPHERSON 66 79 60 83 / 70 60 50 20 COFFEYVILLE 68 79 66 82 / 50 60 60 30 CHANUTE 68 78 65 81 / 60 60 60 30 IOLA 67 78 64 81 / 60 60 60 30 PARSONS-KPPF 68 78 65 81 / 50 60 60 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 19, 9:03 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 903 PM CDT THU MAY 19 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 903 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ROUGHLY WEST OF A LINE FROM SALINA TO HUTCHINSON TO ANTHONY. THE PRIMARY THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WINDS AS THE STORMS COLLAPSE. A BRIEF AND ISOLATED TORNADO CANNOT BE RULED OUT. DIME TO QUARTER SIZED HAIL WILL BE POSSIBLE OVER THE REST OF THE AREA...HOWEVER WIDESPREAD OR SIGNIFICANT SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAIN WILL BE POSSIBLE...WHICH COULD PRODUCE ADDITIONAL FLOODING OR AGGREVATE ONGOING FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY ACROSS THE ENTIRE AREA. WHILE 60 TO 70 MPH WINDS...AND HAIL AS LARGE AS GOLFBALLS ARE THE PRIMARY THREATS...A FEW TORNADOES ARE ALSO POSSIBLE. CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER THE WEEKEND BEFORE INCREASING AGAIN EARLY NEXT WEEK. WHILE STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...CONFIDENCE ON THE EXACT TIMING AND AREAL EXTENT OF ANY ORGANIZED SEVERE WEATHER REMAINS LOW AT THIS TIME. CHECK LATER FORECASTS AND OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER MAY BE NEEDED TONIGHT...MOST LIKELY ALONG AND WEST OF HIGHWAY 14. IN ADDITION...REPORTS OF SIGNIFICANT RAINFALL OR FLOODING WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, May 19, 7:21 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 721 PM CDT THU MAY 19 2011 KSZ033-200045- LINCOLN- 721 PM CDT THU MAY 19 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WESTFALL...OR 11 MILES SOUTHEAST OF LINCOLN...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Local storm report, May 19, 7:32 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN 6 N DORRANCE 38.93N 98.57W
05/19/2011 M3.62 INCH RUSSELL KS TRAINED SPOTTER
&&
SGSLocal storm report, May 19, 7:47 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL HOISINGTON 38.52N 98.78W
05/19/2011 M0.75 INCH BARTON KS TRAINED SPOTTER
1.08 INCHES OF RAIN ALSO REPORTED
&&
MWMLocal storm report, May 19, 7:48 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FUNNEL CLOUD 9 SE LINCOLN 38.95N 98.03W
05/19/2011 LINCOLN KS TRAINED SPOTTER
BRIEF FUNNEL CLOUD
&&
SGSLocal storm report, May 19, 8:45 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 6 N SUSANK 38.73N 98.77W
05/19/2011 E0.75 INCH RUSSELL KS TRAINED SPOTTER
0401 PM TSTM WND GST 6 N SUSANK 38.73N 98.77W
05/19/2011 E62.00 MPH RUSSELL KS TRAINED SPOTTER
0423 PM HAIL 1 S BUNKER HILL 38.86N 98.70W
05/19/2011 E1.75 INCH RUSSELL KS AMATEUR RADIO
REPORTED A WALL CLOUD
0436 PM HAIL BUNKER HILL 38.87N 98.70W
05/19/2011 E1.00 INCH RUSSELL KS PUBLIC
0436 PM HAIL 7 E KINGMAN 37.65N 97.99W
05/19/2011 E0.25 INCH KINGMAN KS LAW ENFORCEMENT
0436 PM HAIL 5 E KINGMAN 37.65N 98.02W
05/19/2011 E1.00 INCH KINGMAN KS AMATEUR RADIO
0443 PM TORNADO 3 N DORRANCE 38.89N 98.59W
05/19/2011 RUSSELL KS STORM CHASER
BRIEF TORNADO REPORTED
0448 PM TORNADO 5 N DORRANCE 38.92N 98.57W
05/19/2011 RUSSELL KS STORM CHASER
DESCRIBED AS RAIN WRAPPED
0512 PM TSTM WND GST 1 S SYLVAN GROVE 39.00N 98.39W
05/19/2011 E60.00 MPH LINCOLN KS TRAINED SPOTTER
0515 PM TORNADO 1 N WILSON LAKE 38.95N 98.55W
05/19/2011 RUSSELL KS AMATEUR RADIO
AMATEUR RADIO REPORTS TORNADO ON THE GROUND JUST NORTH OF
WILSON BUT NOT TO SYLVAN GROVE.
0515 PM FUNNEL CLOUD 3 W SYLVAN GROVE 39.01N 98.45W
05/19/2011 LINCOLN KS AMATEUR RADIO
TORNADO NOW A WALL CLOUD MOVING NORTH
0520 PM HAIL GREAT BEND 38.36N 98.81W
05/19/2011 E0.50 INCH BARTON KS PUBLIC
0535 PM TSTM WND GST 5 WSW GREAT BEND 38.33N 98.89W
05/19/2011 M60.00 MPH BARTON KS ASOS
0557 PM HAIL 2 NW CHASE 38.38N 98.37W
05/19/2011 E0.25 INCH RICE KS TRAINED SPOTTER
0603 PM HAIL GREAT BEND 38.36N 98.81W
05/19/2011 E0.88 INCH BARTON KS AMATEUR RADIO
0620 PM FLASH FLOOD 1 SW LINCOLN 39.03N 98.16W
05/19/2011 LINCOLN KS STORM CHASER
HEAVY STREET FLOODING REPORTED ON SR14
0622 PM HAIL 3 ESE BUSHTON 38.49N 98.35W
05/19/2011 M0.88 INCH RICE KS LAW ENFORCEMENT
0639 PM HAIL HOISINGTON 38.52N 98.78W
05/19/2011 M0.75 INCH BARTON KS TRAINED SPOTTER
1.08 INCHES OF RAIN ALSO REPORTED
0705 PM HEAVY RAIN SYLVAN GROVE 39.01N 98.39W
05/19/2011 M3.25 INCH LINCOLN KS TRAINED SPOTTER
RAIN FELL IN A TWO HOUR WINDOW FROM 430 PM CDT TO 630 PM
CDT
0730 PM HEAVY RAIN 6 N DORRANCE 38.93N 98.57W
05/19/2011 M3.62 INCH RUSSELL KS TRAINED SPOTTER
0737 PM FUNNEL CLOUD 9 SE LINCOLN 38.95N 98.03W
05/19/2011 LINCOLN KS TRAINED SPOTTER
BRIEF FUNNEL CLOUD
&&
SGSLocal storm report, May 19, 9:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL GREAT BEND 38.36N 98.81W
05/19/2011 E1.00 INCH BARTON KS TRAINED SPOTTER
DELAYED REPORT
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:29 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 26 min |
| May 19, 9:29 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 32 min |
| May 19, 9:38 PM CDT | River Flood Warning | ICT | Lincoln | 24 hr |
| May 19, 11:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 44 min |
| May 19, 11:59 PM CDT | Areal Flood Warning | ICT | Lincoln, Russell | 39 min |
| May 19, 11:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 61 min |
| May 20, 12:19 AM CDT | Flash Flood Warning | ICT | Lincoln, Russell | 6 hr |
| May 20, 5:44 AM CDT | Flash Flood Warning | ICT | Lincoln, Russell | 25 hr |
| May 20, 5:58 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 62 min |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.